MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0002-USA
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hormonal Imbalance (4495); Hypocalcemia (4823)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A surgeon reported that after using arista in 3 thyroidectomy surgeries, his patients presented hypoparathyroidism, which after about 3 months got normalized.These patients did not have this disability prior to the procedure and/or use of arista.Patient was provided with parathyroid hormone (pth) on the following day.The hypoparathyroidism were reported to have normalized about 3 months later.This mdr represents case/patient 2.
 
Additional Manufacturer Narrative
As reported, patient had hypoparathyroidism post usage of arista ah during thyroidectomy which became normal after 3 months.Hypoparathyroidism could also occur as a result of injury during surgery or manipulation of the thyroid or parathyroid gland during surgery.As such, no conclusion can be made to what if any extent the arista product used caused or contributed to the patient's postoperative course.Review of manufacturing records confirms product was manufactured to specification.This mdr represents the arista ah (patient/case #2).Additional mdrs were submitted to represent the arista ah (patient/case #1 and #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : used on patient.
 
Event or Problem Description
A surgeon reported that after using arista in 3 thyroidectomy surgeries, his patients presented hypoparathyroidism, which after about 3 months got normalized.These patients did not have this disability prior to the procedure and/or use of arista.Patient was provided with parathyroid hormone (pth) on the following day.The hypoparathyroidism were reported to have normalized about 3 months later.Addendum per additional information: it was reported that thyroidectomy surgeries were done on (b)(6) 2023.As reported on day 1 post operation, the patient was examined with parathyroid hormone and calcium dosage which detected hypoparathyroidism.It was also reported that the patient had symptoms of hypocalcemia, therefore prescribed with oral calcitonin and calcium.It was reported that the residual material of arista ah was not removed from patients.This mdr represents case/patient 2.
 
Additional Manufacturer Narrative
As reported, patient had hypoparathyroidism post usage of arista ah during thyroidectomy which became normal after 3 months.Hypoparathyroidism could also occur as a result of injury during surgery or manipulation of the thyroid or parathyroid gland during surgery.As such, no conclusion can be made to what if any extent the arista product used caused or contributed to the patient's postoperative course.Review of manufacturing records confirms product was manufactured to specification.Addendum: h11: this supplemental mdr is submitted to document the additional information provided and to correct the date of event.Updated fields: b4, b5, g3, g6, h2, h6, h10, h11.Corrected field: b3 (date of event).Note, the date of event (31-may-2023) is provided as an estimate based on the information provided.The warning section of the ifu states, "once hemostasis is achieved, excess arista ah should be removed from the site of application by irrigation and aspiration and also states, "arista ah swells to its maximum volume immediately upon contact with blood or other fluids.Dry, white arista ah should be removed." this supplemental mdr represents the arista ah (patient/case #2).Additional supplemental mdrs were submitted to represent the arista ah (patient/case #1 and #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : used on patient.

Brand Name
ARISTA AH
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17735504
Report Number1213643-2023-00331
Device Sequence Number15120496
Product Code LMG
UDI-Device Identifier00801741044106
UDI-Public(01)00801741044106
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSM0002-USA
Device Lot Number8011101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown